Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 2, 2012, 8:20 PM EST for Boone County, Logan County, West Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 8:20 PM EST (01:20 UTC)
- Expired
- Mar 2, 2012, 8:45 PM EST
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Logan County, WV
The radar
The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:19 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 716 m²/s²
- 0-3 km storm-relative helicity
- 802 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS51 KRLX 030120
SVRRLX
WVC005-045-030145-
/O.NEW.KRLX.SV.W.0012.120303T0120Z-120303T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BOONE COUNTY IN WEST VIRGINIA...
CENTRAL LOGAN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF LOGAN...
* UNTIL 845 PM EST
* AT 817 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LOGAN TO HOLDEN TO 8 MILES WEST OF HOLDEN...OR ALONG A LINE
EXTENDING FROM LOGAN TO 7 MILES SOUTHWEST OF LOGAN TO 8 MILES
NORTHEAST OF WILLIAMSON...AND MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHARTON AND BALD KNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3781 8211 3788 8192 3795 8156 3784 8163
3779 8211
TIME...MOT...LOC 0120Z 262DEG 48KT 3787 8188 3779 8203
3778 8217
$$
302 follow-up statements
367
WWUS51 KRLX 030135
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EST FRI MAR 2 2012
WVC005-045-030145-
/O.CON.KRLX.SV.W.0012.000000T0000Z-120303T0145Z/
LOGAN WV-BOONE WV-
835 PM EST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EST
FOR SOUTH CENTRAL BOONE AND CENTRAL LOGAN COUNTIES...
AT 831 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHARTON TO BLAIR TO 10 MILES SOUTHWEST OF BLAIR...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF MADISON TO 8 MILES
EAST OF LOGAN TO LOGAN...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALD
KNOB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3781 8200 3789 8185 3795 8156 3784 8163
TIME...MOT...LOC 0135Z 262DEG 48KT 3790 8163 3782 8178
3781 8192
$$211
WWUS51 KRLX 030142
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EST FRI MAR 2 2012
WVC005-045-030152-
/O.EXP.KRLX.SV.W.0012.000000T0000Z-120303T0145Z/
LOGAN WV-BOONE WV-
842 PM EST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOONE AND
CENTRAL LOGAN COUNTIES WILL EXPIRE AT 845 PM EST...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR CENTRAL KENTUCKY AND CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3781 8200 3789 8185 3795 8156 3784 8163
TIME...MOT...LOC 0142Z 262DEG 48KT 3791 8151 3783 8166
3782 8180
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:15 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 2, 6:15 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EST FRI MAR 2 2012
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WITH COLD FRONT LATE FRIDAY...SOME STORMS
COULD BE STRONG TO SEVERE. COOLER WEATHER ESTABLISHES FOR THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING WARM FRONT
AND MOISTURE PUNCH HAVE BEEN ONGOING ACROSS THE FORECAST AREA SINCE
MID MORNING. WRFNMM...HRRR...AND CURRENT RADAR HAVE SOME SMALL
TIMING DIFFERENCES...HOWEVER ALL AGREE THAT THERE WILL BE A BREAK IN
THE SHOWERS AND STORMS FOLLOWING THE WARM FRONT...PRIOR TO THE COLD
FRONT ARRIVING LATER THIS EVENING. RECENT RUC BUFKIT SOUNDINGS SHOW
JUST OVER 500J/KG CAPE IN EASTERN KY/WESTERN WV AHEAD OF THE COLD
FRONT LATER THIS EVENING...SO STILL THINKING STRONG TO SEVERE
THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT. WITH THE TIME OF DAY THE
STORMS ARE EXPECTED...WE MAY SEE DECREASING THERMODYNAMICS AS THE
STORMS MOVE INTO CENTRAL WV. HOWEVER WITH PLENTY OF SHEAR AND
DYNAMIC LIFT FROM THE FRONT...STORMS SHOULD STILL BE ABLE TO SUPPORT
DAMAGING WINDS AND HAIL...AND POSSIBLY AN ISOLATED TORNADO.
COLD FRONT PASSAGE EXPECTED FROM FROM NW TO SE AROUND 03-06Z
TONIGHT. PRECIP CHANCES DECREASE QUICKLY AFTER THE FRONT MOVES
THROUGH.
NOT A REAL STRONG COLD PUNCH IMMEDIATELY AFTER THE FRONT...AND WITH
SOME GUSTY WINDS HANGING AROUND...WILL REMAINED WELL MIXED SO TEMPS
SHOULD REMAIN FAIRLY STEADY MOST OF THE NIGHT WITH A GRADUALLY
DECREASE THROUGH THE EARLY MORNING HOURS. TRENDED TOWARDS THE MET
AND THEN MADE SOME MINOR TWEAKS TO HOLD THE TEMPS STEADIER AT FIRST.
&&
.SHORT TERM /SATURDAY NIGHT/...
CAA REGIME SETTING UP FOR THE WEEKEND. SAT SHOULD SEE SUN EARLY
BEFORE STRONGER CAA LATE IN THE DAY ALLOWS FOR STRATOCU AND CU TO
DEVELOP AS UPR TROF PIVOTS IN. DESPITE H85 TEMPS -2 TO -6....THINK
ENOUGH MIXING WILL OCCUR FOR THE WARMER NUMBERS OFF GUIDANCE TO
BECOME REALIZED. FLOW COMES MORE CONDUCIVE FOR UPSLOPE SUN INTO SUN
NIGHT AS UPR TROF AXIS SWINGS THRU. INHERITED SNOW/POP GRIDS
GENERALLY LOOKED GOOD AND ONLY NEEDED SOME FINESSING. ALLOWED FOR A
HIGH THRESHOLD FOR RAIN/SNOW DURING DAY SUN BASED ON TEMPS ALOFT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THIS PERIOD WILL BE CHARACTERIZED BY AN EXITING UPPER LEVEL
SHORTWAVE WITH UPPER LEVEL RIDGING BUILDING IN TUE...FOLLOWED BY THE
POSSIBILITY OF A COLD FRONT IN THE AREA LATE IN THE PERIOD.
EXTENDED MODEL GUIDANCE IS IN GOOD AGREEMENT MON EVE-WED...DEPICTING
THE EXITING SHORTWAVE WHICH WILL AFFECT OUR AREA SUN-EARLY MON
FOLLOWED BY UPPER LEVEL RIDGING OVER THE EASTERN CONUS TUE-WED.
THOUGH TUE MORNING WILL BE RATHER COLD...THE PERIOD WILL BE DRY WITH
A WARMING TREND BEGINNING TUE AFTERNOON. BY LATE WED MODEL OUTPUT
BEGINS TO DIFFER WITH RESPECT TO THE SPEED OF AN UPPER LEVEL TROUGH
DIGGING SOUTHEASTWARD ACROSS THE NORTH CENTRAL U.S. AND ITS
ASSOCIATED COLD FRONT. THE GFS DEPICTS A MUCH QUICKER PROGRESSION
WITH COLD FRONT ABOUT OVER OUR FORECAST AREA BY 06Z-12Z THU WITH
NICE WEATHER FRI...WHILE THE EC SHOWS A MUCH SLOWER PROGRESSION WITH
THE COLD FRONT OVER THE AREA FRIDAY. GFS ENSEMBLE MEAN AND ITS
MEMBERS...AND TO A LESSER EXTENT THE CANADIAN...IN MUCH BETTER
AGREEMENT WITH SLOWER SOLUTION AND WILL THUS LEAN THE FORECAST FOR
THIS TIME FRAME TOWARDS THE EC WITH THURSDAY HAVING AN INCREASE IN
HIGH CIRRUS WITH THE NEXT SHOT A SHOWERS COMING ON FRIDAY WITH THE
FRONT.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS ONGOING ACROSS FORECAST AREA. THESE ARE
AHEAD OF A COLD FRONT WHICH WILL COME THROUGH LATE THIS EVENING...
INTO THE OVERNIGHT HOURS...WITH STRONG TO SEVERE STORMS. STRONG GUSTY
WINDS AND HAIL SHOULD BE THE MAIN THREAT. SHOWERS AND THUNDERSTORMS
SHOULD DIMINISH PRETTY RAPIDLY AFTER THE COLD FRONT MOVES THROUGH.
THE ENTIRE REGION SHOULD BE PRECIPITATION-FREE BY 09Z.
OUTSIDE OF THE PRECIPITATION...VFR CONDITIONS SHOULD BE COMMON.
HOWEVER...MVFR OR EVEN IFR CONDITIONS ARE POSSIBLE IN THE THUNDERSTORMS,
AHEAD OF THE FRONT...GUSTY SOUTHERLY WINDS ARE EXPECTED...WITH THE
WIND BECOMING SOUTHWESTERLY AND FINALLY WESTERLY AFTER THE FRONT
PUSHES EAST.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: UNCERTAINTY REMAINS ON EXACT TIMING AND
LOCATIONS OF STRONGEST CONVECTION AND RELATED MVFR AND IFR
CONDITIONS. TEMPOS MAY BE NEEDED FOR BRIEF IFR...GUSTY THUNDERSTORM
WINDS...AND HEAVY RAIN/THUNDERSTORMS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
CRW CONSISTENCY H H M M L M H M M M M M
HTS CONSISTENCY H H L M M M L M M M H H
BKW CONSISTENCY L L M M M L L M M H H H
EKN CONSISTENCY L L M M L M M M M M M M
PKB CONSISTENCY H H L L L M M M M M M M
CKB CONSISTENCY H H M L L M M M M M M M
AFTER 00Z SUNDAY...
MVFR TO IFR POSSIBLE IN MOUNTAIN SNOW SHOWERS SATURDAY EVENING THROUGH
SUNDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR OHZ067-075-076-
085>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 6 AM EST SATURDAY FOR VAZ003-004.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JSHHazardous weather outlook, Mar 2, 4:35 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EST FRI MAR 2 2012 WVZ010-011-018>020-027>031-035>037-032145- PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-RALEIGH-FAYETTE-NICHOLAS- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ032-038>040-046-047-032145- TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ067-075-076-085-086-VAZ003-004-WVZ005>009-013>017-024>026-033-034- 032145- MORGAN-ATHENS-WASHINGTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-084-032145- PERRY-VINTON- 435 PM EST FRI MAR 2 2012 ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ083-032145- JACKSON- 435 PM EST FRI MAR 2 2012 ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ087-032145- GREENUP-CARTER-BOYD-LAWRENCE- 435 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 2, 7:50 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
750 PM EST FRI MAR 2 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL BRANCHLAND 38.26N 82.25W
03/02/2012 U0.50 INCH LINCOLN WV PUBLIC
&&
NNNNLocal storm report, Mar 2, 7:53 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EST FRI MAR 2 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL CHARLESTON 38.35N 81.63W
03/02/2012 E0.25 INCH KANAWHA WV NWS EMPLOYEE
&&
IRIS SYSTEMLocal storm report, Mar 2, 7:54 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
754 PM EST FRI MAR 2 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL FLATWOODS 38.50N 82.74W
03/02/2012 U0.88 INCH GREENUP KY PUBLIC
&&
NNNNSpecial weather statement, Mar 2, 7:57 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
757 PM EST FRI MAR 2 2012
KYZ102-103-105-OHZ087-WVZ005-006-013>016-018-024>028-034>039-046-047-
030400-
BOONE WV-BOYD KY-BRAXTON WV-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-
FAYETTE WV-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-LOGAN WV-
MINGO WV-NICHOLAS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-
ROANE WV-UPSHUR WV-WAYNE WV-WEBSTER WV-WYOMING WV-
757 PM EST FRI MAR 2 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
BOONE...BOYD...CABELL...CLAY...EASTERN CARTER...EXTREME SOUTHWESTERN
RANDOLPH...FAYETTE...KANAWHA...LAWRENCE...LINCOLN...LOGAN...MINGO...
NICHOLAS...NORTHERN WYOMING...RALEIGH...SOUTHEASTERN
CALHOUN...SOUTHEASTERN LAWRENCE...SOUTHERN BRAXTON...SOUTHERN
PUTNAM...SOUTHERN ROANE...SOUTHWESTERN UPSHUR...WAYNE...WEBSTER AND
WEST CENTRAL POCAHONTAS COUNTIES...
AT 750 PM EST...A LINE OF STRONG THUNDERSTORMS WAS MOVING EASTWARD
ACROSS THE AREA...MOVING EAST AT 55 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 166 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 57
IN WEST VIRGINIA...I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND
137...I-77 BETWEEN MILE MARKERS 96 AND 117 IN WEST VIRGINIA...I-79
BETWEEN MILE MARKERS 1 AND 70...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 95.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 119 BETWEEN
MILE MARKERS 1 AND 80.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
USE CAUTION ESPECIALLY AT NIGHT...DO NOT DRIVE WHERE WATER COVERS
THE ROADWAY. TURN AROUND DON'T DROWN.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3838 8304 3848 8206 3854 8205 3881 8019
3840 8020 3820 8036 3826 8044 3807 8071
3809 8088 3786 8075 3782 8093 3768 8087
3771 8097 3758 8109 3760 8217 3795 8252
3788 8263 3798 8303 3812 8290 3819 8306Local storm report, Mar 2, 8:01 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EST FRI MAR 2 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL KERMIT 37.84N 82.41W
03/02/2012 E1.50 INCH MINGO WV 911 CALL CENTER
&&
IRIS SYSTEMLocal storm report, Mar 2, 8:03 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
803 PM EST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG MARMET 38.25N 81.57W
03/02/2012 KANAWHA WV 911 CALL CENTER
POWER IS OUT IN THE CITY WITH POWERLINES DOWN. TIN ROOF
BLOWN OFF OF TRAILER HOME IN THE HERNSHAW AREA OF
MARMET.
&&
EVENT NUMBER RLX1200137
TAXThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:15 PM EST | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Putnam, Wayne | 34 min |
| Mar 2, 7:27 PM EST | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Kanawha, Lewis and 4 more | 36 min |
| Mar 2, 7:31 PM EST | Tornado Warning | RLX | Lincoln, Logan, Mingo, Wayne | 44 min |
| Mar 2, 7:42 PM EST | Tornado Warning | RLX | Boone, Kanawha, Lincoln | 33 min |
| Mar 2, 7:45 PM EST | Tornado Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Nicholas, Roane | 16 min |
| Mar 2, 7:57 PM EST | Special Weather Statement | RLX | Boone, Braxton, Cabell, Clay, Fayette, Kanawha and 9 more | 3 hr |
| Mar 2, 8:05 PM EST | Tornado Warning | RLX | Boone, Logan | 25 min |
| Mar 2, 8:16 PM EST | Flash Flood Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 3 more | 119 min |
| Mar 2, 8:29 PM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Raleigh | 31 min |
| Mar 2, 8:30 PM EST | Special Weather Statement | RLX | Pocahontas, Randolph, Webster | 45 min |
| Mar 2, 8:38 PM EST | Special Weather Statement | RLX | Mingo | 52 min |
| Mar 2, 8:56 PM EST | Flash Flood Warning | RLX | Clay, Fayette, Kanawha, Nicholas, Pocahontas, Raleigh and 2 more | 2 hr |
| Mar 2, 8:56 PM EST | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas | 34 min |
| Mar 2, 9:11 PM EST | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo, Wyoming | 49 min |
| Mar 2, 9:30 PM EST | Special Weather Statement | RLX | McDowell | 60 min |
| Mar 2, 10:28 PM EST | Flash Flood Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Mingo and 4 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.